MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 024044
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hyperglycemia (1905); Dizziness (2194)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the lay user/patient contacted lifescan (lfs) united states, alleging that his onetouch verio flex meter read inaccurately low compared to his feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation, and on additional information obtained by the medical surveillance specialist after reviewing the call recording.The patient reported that on (b)(6) 2025, at around 3:30 pm, he began feeling ¿lightheaded and dizzy¿.The patient claimed he tested his blood glucose with the subject meter at around 4:00 pm and obtained an alleged inaccurate low blood glucose reading of ¿300 mg/dl¿.The patient stated that he proceeded to the emergency room (er) where he received a blood glucose result of ¿500 mg/dl¿ on the er meter at around 4:30 pm and received unspecified treatment intravenously and 1 pill of metformin 500 mg.At the time of troubleshooting, the cca determined that the correct testing process was being followed.The cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute high blood glucose excursion after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key21411310
Report Number2939301-2025-00007
Device Sequence Number12815622
Product Code NBW
UDI-Device Identifier20353885011833
UDI-Public20353885011833
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024044
Device Catalogue Number024-044
Device Lot NumberZ2401058X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/24/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/19/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown